Mississippi, 2004

Damaging Winds in Mississippi, June 6, 2004

June 6, 2004 · NWS JAN · 5 events in 5 counties and zones

5 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$34,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 6, 8:55 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 6, 8:55 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT SUN JUN 6 2004

.DISCUSSION...WILL ISSUE AN UPDATE TO ADJUST TEMPS ACROSS THE NORTH
AS CLOUDS AND PRECIP WILL SHOULD KEEP TEMPS IN THE UPPER 70S. THE
OTHER FIELD THAT WILL BE ADJUSTED IS THE POPS. THE NORTHER HALF
LOOKS GOOD AND WILL KEEP CATEGORICAL ACROSS THE NORTH WITH LIKELY
CENTRAL. WILL LOWER THE SOUTHERN 1/3 TO 30S AS LOWER 850 MB THETA E
AIR WILL BE ADVECTING ACROSS THAT REGION. ALSO OF NOTE IS THE
CIRCULATION ON THE BACKSIDE OF AN MCV THAT IS OVER MOB. THIS FLOW
WILL SUPPORT SUBSIDENCE AND KEEP JUST ABOUT ALL CONVECTION AT BAY.
UPDATES WILL BE OUT SHORTLY. GRAPHICS HAVE BEEN SENT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

36/ENTREMONT
Hazardous weather outlook, Jun 6, 12:24 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT SUN JUN 06 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071824-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
124 PM CDT SUN JUN 06 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A GOOD PORTION OF
THE REGION THIS AFTERNOON AND EARLY EVENING. THE MOST
CONCENTRATED AREAS OF STORMS WILL OCCUR ACROSS AREAS EAST OF I-55
AND SOUTH OF I-20 AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE
AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND
PRODUCE CONTINUOUS LIGHTNING AND WIND GUSTS TO 40 MPH. STORM
ACTIVITY IS EXPECTED TO DIMINISH BETWEEN 7 AND 9 PM.

...FLOODING...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP WITHIN A VERY
MOIST AIRMASS AND BRING THE POTENTIAL OF BRIEF HEAVY RAIN THROUGH
EARLY EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO DUMP A
QUICK 1 TO 2 INCHES OF RAIN AND CAUSE PONDING ON ROADS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY...JUNE 13TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
June 6, 12:45 PM CST
Where
Hinds County, Clinton
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
32.333, -90.333

A couple of power lines were blown down.

Thunderstorm Wind, Lincoln

When
June 6, 1:20 PM CST to 1:32 PM CST
Where
Lincoln County, 3 mi NE of Brookhaven
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
AMATEUR RADIO
Coordinates
31.617, -90.417

Several trees were blown down in town and just north of town. Some trees fell on a few homes and businesses.

Thunderstorm Wind, Leake

When
June 6, 1:25 PM CST to 1:35 PM CST
Where
Leake County, 3 mi W of Lena
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.600, -89.600

Fifteen to twenty trees were blown down across the southwest portion of the county.

Thunderstorm Wind, Simpson

When
June 6, 1:57 PM CST to 2:02 PM CST
Where
Simpson County, Mendenhall
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.950, -89.883

Two trees were blown down.

Thunderstorm Wind, Lawrence

When
June 6, 3:05 PM CST
Where
Lawrence County, Tilton
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.417, -90.017

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402760, 5402761, 5402762, 5402763, 5402764.